Ring completion of rig categories : Journal für die reine und angewandte Mathematik (Crelles Journal)

www.degruyter.com uses cookies, tags, and tracking settings to store information that help give you the very best browsing experience.
To understand more about cookies, tags, and tracking, see our Privacy Statement
I accept all cookies for the De Gruyter Online site

Jump to ContentJump to Main Navigation

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk

IMPACT FACTOR increased in 2014: 1.432
Rank 22 out of 310 in category Mathematics in the 2014 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2014: 3.585
Source Normalized Impact per Paper (SNIP) 2014: 1.745
Impact per Publication (IPP) 2014: 1.262

Mathematical Citation Quotient (MCQ) 2014: 1.27



30,00 € / $42.00 / £23.00

Get Access to Full Text

Ring completion of rig categories

1Department of Mathematical Sciences, NTNU, 7491 Trondheim, Norway

2Department of Mathematics, University of Bergen, 5008 Bergen, Norway

3Department Mathematik der Universität Hamburg, 20146 Hamburg, Germany

4Department of Mathematics, University of Oslo, 0316 Oslo, Norway

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal). Volume 2013, Issue 674, Pages 43–80, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: 10.1515/crelle.2012.024, March 2012

Publication History

Published Online:


We offer a solution to the long-standing problem of group completing within the context of rig categories (also known as bimonoidal categories). Given a rig category ℛ we construct a natural additive group completion ℛ̅ that retains the multiplicative structure, hence has become a ring category. If we start with a commutative rig category ℛ (also known as a symmetric bimonoidal category), the additive group completion ℛ̅ will be a commutative ring category. In an accompanying paper we show how to use this construction to prove the conjecture that the algebraic K-theory of the connective topological K-theory ring spectrum ku is equivalent to the algebraic K-theory of the rig category 𝒱 of complex vector spaces.

Comments (0)

Please log in or register to comment.